Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Feb 28, 2011, 5:18 AM CST for 4 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 5:18 AM CST (11:18 UTC)
- Expired
- Feb 28, 2011, 9:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calloway County, KY, Christian County, KY, Todd County, KY, Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
681
WGUS53 KPAH 281118
FFWPAH
KYC035-047-219-221-281515-
/O.NEW.KPAH.FF.W.0005.110228T1118Z-110228T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
518 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 915 AM CST.
* AT 511 AM CST...THUNDERSTORMS WITH VERY HEAVY RAIN WERE OCCURRING
OVER THE WARNED AREA. THESE STORMS SLOWED DOWN CONSIDERABLY IN THE
PAST HOUR...AND MORE STORMS WERE HEADING NORTHEAST FROM TENNESSEE
INTO THE WARNED AREA.
RAINFALL RATES WERE ESTIMATED UP TO ONE AND A HALF INCHES IN THE
PAST HOUR. ADDITIONAL RAINFALL FROM ONE TO TWO INCHES IS POSSIBLE
EARLY THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE...
MURRAY...HOPKINSVILLE...ELKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3676 8847 3676 8813 3687 8816 3697 8789
3696 8785 3698 8777 3705 8770 3712 8730
3705 8726 3707 8706 3665 8707 3664 8786
3667 8788 3667 8806 3649 8805 3649 8850
$$1 follow-up statement
350
WGUS73 KPAH 281400
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
800 AM CST MON FEB 28 2011
KYC035-047-219-221-281515-
/O.CON.KPAH.FF.W.0005.000000T0000Z-110228T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN KY-TODD KY-TRIGG KY-CALLOWAY KY-
800 AM CST MON FEB 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR TODD
AND CHRISTIAN COUNTIES...AND CALLOWAY AND TRIGG COUNTIES IN WESTERN
KENTUCKY...
AT 749 AM CST...MODERATE TO HEAVY RAIN CONTINUED OVER MOST OF THE
WARNED AREA. AROUND AN INCH OF RAIN HAS FALLEN OVER THE WARNED AREA
SINCE ABOUT 4 AM. TRAINED SPOTTERS IN CALLOWAY COUNTY REPORTED SOME
WATER OVER ROADWAYS...BUT NO CLOSED OR IMPASSABLE ROADS AS OF 750 AM.
THE RAIN WILL TAPER OFF TO SCATTERED SHOWERS BY 9 AM.
THEREFORE...THE WARNING WILL LIKELY BE CANCELLED OR ALLOWED TO
EXPIRE AT 915 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3676 8847 3676 8813 3687 8816 3697 8789
3696 8785 3698 8777 3705 8770 3712 8730
3705 8726 3707 8706 3665 8707 3664 8786
3667 8788 3667 8806 3649 8805 3649 8850
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 2:24 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 28, 2:24 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
224 AM CST MON FEB 28 2011
.DISCUSSION...
BIGGEST CHALLENGE WITH THIS ISSUANCE WILL BE DEALING WITH ONGOING SYSTEM.
AT THE TIME OF THIS WRITING A NE-SW ORIENTED COLD FRONT WAS JUST
ENTERING THE NORTHWEST BORDER OF OUR CWA. ALONG AND/OR JUST AHEAD OF
THE BOUNDARY WAS A LINE OF STRONG TO SEVERE THUNDERSTORMS WITH
EMBEDDED SUPERCELLS AND BOW ECHOES. THE FRONT SHOULD MOVE EAST
ACROSS OUR CWA DURING THE MORNING HOURS...CLEARING THE SOUTHEAST
CORNER OF THE CWA BETWEEN 15 TO 18Z. IN THE MEANTIME...WITH
IMPRESSIVE SHEAR...INSTABILITY...AND LOW LEVEL FORCING...THE
CHANCE FOR SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR SUPERCELLS
AND BOW ECHOES CONTINUING UNTIL THE FRONT CLEARS OUR CWA.
THIS AFTERNOON PRECIP CHANCES SHOULD LINGER OVER THE SOUTHEAST
THIRD OF OUR CWA...BUT WITH NO FURTHER CHANCES FOR SEVERE WEATHER.
HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL KEEP THE REGION
DRY WITH NEAR SEASONAL TEMPERATURES. NEAR THE END OF THE WEEK
PRECIP CHANCES ENTER THE FORECAST AS THE NEXT SYSTEM BEGINS TO
AFFECT THE REGION.
&&
.AVIATION...
SHOWERS...AND EVENTUALLY TSTMS...WILL GRADUALLY BECOME MORE COMMON
THROUGH THE DAYLIGHT HOURS. SOME VSBY RESTRICTIONS DUE TO DRIZZLE
MAY OCCUR WITH LOWER CIGS. CIGS WILL CONTINUE TO BE QUITE VARIABLE.
A WARM FRONT...WITH SOME SHOWER ACTIVITY IN ITS VICINITY...WILL
CONTINUE TO MOVE NWD AND OUT OF THE PAH FORECAST AREA IN THE AFTN.
WINDS ALOFT WILL ALSO CONTINUE TO INCREASE AHEAD OF AN APPROACHING
LOW PRESSURE/SFC COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE
REGION MON MRNG. ATTM...IT APPEARS THAT WDSPRD SHWR/TSTM ACTIVITY
/SOME POSSIBLY SEVERE/ WILL OCCUR MAINLY IN THE EARLY TO MID
EVE...WITH THE HAZARD SLOWLY DECREASING OVNGT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRS/JAPHazardous weather outlook, Feb 27, 10:03 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1003 PM CST SUN FEB 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1003 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN ILLINOIS AND MUCH OF SOUTHEAST MISSOURI UNTIL 4 AM. SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR LARGE HAIL CAN BE EXPECTED IN THE WATCH AREA LATE THIS EVENING AND INTO THE EARLY MORNING HOURS...BUT THE GREATEST SEVERE THREAT WILL BE WITH A LINE OF STORMS CURRENTLY MOVING THROUGH CENTRAL MISSOURI. WIDESPREAD DAMAGING WINDS...AS WELL AS A FEW TORNADOES AND LARGE HAIL CAN BE EXPECTED WITH THIS LINE...WHICH IS EXPECTED TO REACH THE WESTERN PARTS OF THE AREA AROUND 2 AM. THE REMAINDER OF THE AREA WILL LIKELY BE PLACED IN A TORNADO WATCH IN THE OVERNIGHT HOURS. THE STORMS WILL BE NEAR THE OHIO RIVER AROUND 6 AM. A FLASH FLOOD WATCH IS ALSO IN EFFECT TONIGHT. REFER TO THE WATCH PRODUCT FOR MORE INFORMATION. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTREAM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LINE OF SEVERE THUNDERSTORMS WILL SWEEP THROUGH MUCH OF WEST KENTUCKY AND SOUTHWEST INDIANA PRIOR TO 9 AM MONDAY. WIDESPREAD WIND DAMAGE AS WELL AS A FEW TORNADOES AND LARGE HAIL CAN BE EXPECTED WITH THIS LINE OF STORMS. THERE IS SOME POTENTIAL FOR FLASH FLOODING EARLY MONDAY. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTREAM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND EARLY MONDAY MORNING. DRS
In the hours before
Local storm report, Feb 28, 3:21 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND DMG WINSLOW 38.38N 87.21W
02/28/2011 PIKE IN TRAINED SPOTTER
TWO GARAGES HAD THE ROOFS BLOWN OFF. TREES DOWN
THROUGHOUT THE COMMUNITY. LOCATION NEAR OTWELL, CATO AND
WINSLOW.
&&
SMITTYSpecial weather statement, Feb 28, 4:00 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CST MON FEB 28 2011 KYZ001>003-005>009-011>013-016-017-020>022-MOZ112-114-281100- MCLEAN KY-HOPKINS KY-LIVINGSTON KY-MUHLENBERG KY-CALDWELL KY- MCCRACKEN KY-LYON KY-CHRISTIAN KY-TODD KY-MARSHALL KY-TRIGG KY- CARLISLE KY-GRAVES KY-HICKMAN KY-CALLOWAY KY-MISSISSIPPI MO- NEW MADRID MO-FULTON KY- 400 AM CST MON FEB 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MUCH OF WESTERN KENTUCKY...AND SOUTHERN NEW MADRID AND SOUTHERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 500 AM CST... AT 353 AM CST...AUTOMATED WEATHER OBSERVING STATIONS REPORTED WIND GUSTS FROM 40 TO 50 MPH WITH A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CENTRAL CITY KENTUCKY...THROUGH PRINCETON AND PADUCAH KENTUCKY...TO NEW MADRID MISSOURI. THE LINE WAS MOVING SOUTHEAST AT 30 MPH. THE LINE OF STORMS WILL MOVE ACROSS THE REMAINDER OF WESTERN KENTUCKY BY 530 AM. IF YOU ARE IN THE PATH OF THIS LINE...PREPARE FOR WIND GUSTS UP TO 50 MPH AND SMALL HAIL. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Feb 28, 4:05 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
405 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 E ROUND KNOB 37.22N 88.64W
02/28/2011 MASSAC IL EMERGENCY MNGR
1 TREE DOWN OVER ROAD
0230 AM TSTM WND DMG NEW COLUMBIA 37.31N 88.78W
02/28/2011 MASSAC IL EMERGENCY MNGR
TEAGUE HILL ROAD HAD SEVERAL TREES DOWN
0230 AM TSTM WND DMG NEW COLUMBIA 37.31N 88.78W
02/28/2011 MASSAC IL EMERGENCY MNGR
UNOCCUPIED MOBILE LOST ITS ROOF. A POWER LINE DOWN IN
THAT SAME AREA.
&&
DLLLocal storm report, Feb 28, 4:10 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
410 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG SMITHLAND 37.14N 88.40W
02/28/2011 LIVINGSTON KY EMERGENCY MNGR
HOUSE TRAILER WAS DAMAGED BETWEEN SMITHLAND AND TILINE ON
DUNLAP ROAD.
&&
DLLLocal storm report, Feb 28, 4:16 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL SYMSONIA 36.90N 88.51W
02/28/2011 E1.00 INCH GRAVES KY TRAINED SPOTTER
&&
DLLSpecial weather statement, Feb 28, 4:58 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 458 AM CST MON FEB 28 2011 KYZ006-009-012-017-021-022-281200- MUHLENBERG KY-CHRISTIAN KY-TODD KY-TRIGG KY-GRAVES KY-CALLOWAY KY- 458 AM CST MON FEB 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TODD...CHRISTIAN...SOUTHEASTERN MUHLENBERG...SOUTHERN CALLOWAY...SOUTHEASTERN GRAVES AND SOUTHERN TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 600 AM CST... AT 452 AM CST...A LINE OF STRONG THUNDERSTORMS WITH NICKEL SIZE HAIL...AND STRONG WIND GUSTS UP TO 50 MPH EXTENDED FROM GREENVILLE KENTUCKY...THROUGH CROFTON AND CADIZ...TO MURRAY. THE LINE WAS MOVING SOUTHEAST AT 20 MPH. THROUGH 6 AM...LOCATIONS THAT WILL BE IMPACTED INCLUDE HOPKINSVILLE...HERNDON...PEMBROKE...ELKTON...FORT CAMPBELL...OAK GROVE...AND TRENTON. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:08 AM CST | Severe Thunderstorm Warning | PAH | Henderson | 22 min |
| Feb 28, 12:06 PM CST | River Flood Warning | PAH | Daviess, Henderson | 21 days |
| Feb 28, 12:06 PM CST | River Flood Warning | PAH | Livingston, McCracken | 29 days |
| Feb 28, 12:06 PM CST | River Flood Warning | PAH | Fulton | 31 days |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.